Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 13, 2007, 5:25 PM EDT for Tyler County, West Virginia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2007, 5:25 PM EDT (21:25 UTC)
- Expired
- Jul 13, 2007, 6:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Tyler County, WV
The radar
The Pittsburgh radar (KPBZ), 123 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:35 PM EDT | HAIL 0.88 | 2 N Middlebourne, WV | HAIL FELL IN THE TOWN OF KIDWELL REPORTED BY SHERIFF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 132125 SVRRLX WVC095-132200- /O.NEW.KRLX.SV.W.0073.070713T2125Z-070713T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 525 PM EDT FRI JUL 13 2007 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TYLER COUNTY IN WEST VIRGINIA... * UNTIL 600 PM EDT * AT 521 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SISTERSVILLE AND PADEN CITY...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDDLEBOURNE PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3966 8101 3950 8102 3941 8070 3953 8065 $$
1 follow-up statement
000 WWUS51 KRLX 132141 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 541 PM EDT FRI JUL 13 2007 WVC095-132200- /O.CON.KRLX.SV.W.0073.000000T0000Z-070713T2200Z/ TYLER WV- 541 PM EDT FRI JUL 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR TYLER COUNTY... AT 536 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MIDDLEBOURNE...MOVING SOUTHEAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMA PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3966 8101 3947 8101 3941 8070 3953 8065 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:15 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 13, 3:15 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 315 PM EDT FRI JUL 13 2007 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE AND WEAK FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON...FOLLOWED BY HIGH PRESSURE TONIGHT AND SATURDAY. THE NEXT FRONT WILL MOVE THROUGH SUNDAY...AND STALL OUT EARLY NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY NIGHT/... VIGOROUS SHORT WAVE WILL TRACK RAPIDLY EASTWARD THROUGH OHIO AND NORTHERN WEST VIRGINIA THIS AFTERNOON. THE THUNDERSTORMS DEVELOPING AHEAD OF THE FEATURE...AND ITS ASSOCIATED WEAKENING COLD FRONT... OVER EAST CENTRAL AND CENTRAL OHIO WILL ALSO RAPIDLY MOVE EASTWARD. ACROSS OUR SOUTHERN HALF...ENOUGH INSTABILITY IN THE SOME BETTER MOISTURE AND SOME SUNSHINE WILL ALLOW FOR MORE CONVECTION OF A SCATTERED NATURE. BY 00Z...WITH THE LOSS OF HEATING AND THE EXIT OF THE SHORT WAVE...ANY LINGERING CONVECTION WILL BE OVER THE MOUNTAINS...ESPECIALLY THE NORTHERN MOUNTAINS...BUT THESE WILL ALSO DIE BY 03Z. THE AFOREMENTIONED FRONT...WHICH IS BEING OUTRUN BY THE UPPER SUPPORT...WILL BE VERY DIFFICULT TO FIND BY EARLY EVENING AND OF LITTLE CONSEQUENCE...PROBABLY OVER OUR FAR WEST ZONES. IN ANY CASE...THIS FRONT WILL MELT AWAY TONIGHT AND WEAK HIGH PRESSURE WILL BUILD IN OVERNIGHT. AIDED BY SOME RAIN THIS AFTERNOON... CLEARING SKIES AND NEAR CALM WINDS WILL ALLOW FOG TO FORM...ESPECIALLY IN VALLEYS AND ALONG RIVERS. GONE WITH THE MILDER MET TEMPS OVERNIGHT...AS LOW LEVEL MOISTURE BECOMES TRAPPED. ON SATURDAY...HAVE LEANED TOWARD THE WARMER MAV WITH PLENTY OF SUNSHINE AFTER MORNING FOG...AND A BRISK SOUTHERLY WIND. THINK MOST OF THE CLOUDS AHEAD OF NEXT FRONT WILL STAY WEST AND NORTH OF OUR AREA SATURDAY NIGHT...BUT A MILD NIGHT SETTING UP. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... GOOD MODEL AGREEMENT THROUGH THE SHORT TERM PERIOD. NEXT FRONT IS SET TO MOVE THROUGH WITH SCATTERED SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON THROUGH EVENING. BEST UPPER LEVEL SUPPORT STAYS WELL NORTH OF THE CWA OVER THE EASTERN GREAT LAKES. THE FRONT WILL ALSO BE WASHING OUT...WITH LITTLE CONTRAST IN THE AIR MASSES ON EITHER SIDE. FIGURE THAT A MAX OF 40-50 PERCENT POPS ALONG FRONT IN OUR NORTHERN ZONES /CLOSER TO SUPPORT/ IS AMPLE FOR SUNDAY AFTERNOON...THEN A DECREASE TO LOW CHANCE ALONG FRONT AS IT CARRIES THROUGH THE REST OF THE CWA SUNDAY EVENING. THE FRONT WILL SLOW DOWN AS IT STRETCHES OUT AND BECOMES NEARLY PARALLEL TO THE UPPER FLOW...EVENTUALLY STALLING OUT INTO MONDAY IN OUR SOUTHERNMOST ZONES. THE LEFTOVER BOUNDARY AND DIURNAL HEATING COULD PRODUCE ISOLATED TO SCATTERED CONVECTION IN SOUTHEAST ZONES MONDAY AFTERNOON. && .LONG TERM /TUESDAY THROUGH FRIDAY/... GFS ENSEMBLE MEMBERS ARE IN REMARKABLE LARGE SCALE WEATHER PATTERN AGREEMENT FOR THE PERIOD...WITH FINER DETAILS YET TO BE RESOLVED. PERIOD BEGINS WITH A LARGE RIDGE IN THE WESTERN UNITED STATES...WHILE A LONGWAVE TROUGH FLOWS FROM THE UPPER MIDWEST...THROUGH THE GREAT LAKES AND NEW ENGLAND. GFS VERY SLOWLY EDGES THE TROUGH FARTHER NORTHEAST...GETTING US OUT OF THE PERIPHERY OF THE WESTERLIES...WHILE LARGE AND HOT RIDGE SHIFTS TO THE CENTER OF THE COUNTRY. ECMWF DOES A MORE MUTED SLOWER VERSION OF THE SAME THING. SEPARATION BETWEEN THE ECMWF AND GFS OCCURS AS WE HEAD INTO NEXT WEEKEND...WITH ECMWF REESTABLISHING AN AMPLIFIED EASTERN TROUGH AND LEAVING THE BROAD RIDGE FARTHER WEST. GFS ALLOWS THE RIDGE TO SHIFT FARTHER EAST. SO THE QUESTION IS...WHAT DIRECTION WILL WE BE HEADED TOWARDS THE END OF THE EXTENDED PERIOD. THE GOOD AGREEMENT OF THE GFS ENSEMBLE MEMBERS LEADS ME TO THINK THAT THERE WILL BE AT LEAST SOME EASTWARD BUILDING OF THE RIDGE INTO OUR REGION. GENERALLY ACCEPTED HPC GRIDS. TOUGH CALL ON THE TIMING AND EXISTENCE OF THE SMALLER WAVES THAT WILL RIDE THROUGH THE WESTERLIES FROM THE WEST-NORTHWEST...WHICH COULD POSSIBLY SEND ORGANIZED BATCHES OF SHOWERS AND THUNDERSTORMS /ESPECIALLY NORTH/. FOR NOW...UNTIL THESE FEATURES BECOME RESOLVED...I OPTED TO DISTRIBUTE POPS IN A DIURNAL FASHION WITH PEAK DURING AFTERNOON/EVENING TIME PERIODS. ONE SLIGHT ADJUSTMENT FROM HPC GRIDS WAS TO ADD A COUPLE OR SO DEGREES TO MAX TEMPS TOWARDS THE END OF THE PERIOD...SINCE HPC WAS IN MANY CASES AS COOL OR EVEN A DEGREE SHY OF THE COOLEST OF THE GFS ENSEMBLE MEMBERS. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... 18Z FRIDAY THROUGH 18Z SATURDAY... EXPECT GENERALLY VFR CEILINGS 4000-8000 FEET THIS AFTERNOON... EXCEPT LOWER IN ORGANIZED BAND OF CONVECTION TO MOVE ACROSS THE AREA WITH VERY WEAK FRONT. BEST CHANCE WILL BE ACROSS THE NORTH WHERE THE BES LIFT WITH A SHORT WAVE WILL BE. MOST OF THE CONVECTION WILL END IN THE EAST BY AROUND 00Z. SINCE WE EXPECT SOME RAIN AT MOST SITES...AND WITH SKIES CLEARING AND WINDS GOING NEAR CALM EARLY TONIGHT...EXPECT MOST TERMINALS TO GO LIFR 06Z-12Z. AFTER 13Z BECOMING VFR WITH SCATTERED CU FIELD. SAT AFTERNOON THRU TUE...NEXT FRONT PSBL SUN WITH AT LEAST SCT RW/TRW CAPABLE OF BRIEF IFR WX. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV NEAR TERM...JMV SHORT TERM...MDP LONG TERM...MDP AVIATION...JMV
Hazardous weather outlook, Jul 13, 3:38 AM EDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 338 AM EDT FRI JUL 13 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-140745- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 338 AM EDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 29 / TRM
In the hours before
Special weather statement, Jul 13, 3:52 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 352 PM EDT FRI JUL 13 2007 OHZ075-132015- ATHENS OH- 352 PM EDT FRI JUL 13 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 352 PM EDT...A STRONG THUNDERSTORM WAS NEAR NELSONVILLE...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE TRIMBLE... THE PLAINS...JACKSONVILLE...CHAUNCEY...BUCHTEL AND ATHENS. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 09
Special weather statement, Jul 13, 4:13 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 413 PM EDT FRI JUL 13 2007 OHZ075-076-083-084-132050- ATHENS-WASHINGTON-JACKSON OH-VINTON- INCLUDING THE CITIES OF...ATHENS...MARIETTA...BELPRE...JACKSON... WELLSTON...OAK HILL...MCARTHUR...HAMDEN 413 PM EDT FRI JUL 13 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... THROUGH 5:15 PM...BRIEF SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH ATHENS...VINTON...JACKSON...AND WASHINGTON COUNTIES IN SOUTHEAST OHIO. DOWNPOURS AND HAIL ARE POSSIBLE WITH THE STRONGEST CELLS. IF THE STORMS INTENSIFY...A BRIEF SEVERE THUNDERSTORM WARNING MAY BE REQUIRED FOR A SPECIFIC AREA. KTB
Local storm report, Jul 13, 4:31 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
431 PM EDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL CHAUNCEY 39.40N 82.13W
07/13/2007 0.50 INCH ATHENS OH PUBLIC
EVENT OCCURRED BETWEEN
416 PM 07/13/2007 AND 431 PM 07/13/2007
&&Local storm report, Jul 13, 4:34 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
434 PM EDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL CHAUNCEY 39.40N 82.13W
07/13/2007 U1.00 INCH ATHENS OH PUBLIC
EVENT OCCURRED BETWEEN
416 PM 07/13/2007 AND 431 PM 07/13/2007
&&
NNNNLocal storm report, Jul 13, 4:43 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
443 PM EDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL CHAUNCEY 39.40N 82.13W
07/13/2007 E0.50 INCH ATHENS OH FIRE DEPT/RESCUE
&&
HATFIELDSpecial weather statement, Jul 13, 5:10 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 510 PM EDT FRI JUL 13 2007 OHZ076-WVZ011-132145- WASHINGTON OH-TYLER WV- 510 PM EDT FRI JUL 13 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 510 PM EDT...A STRONG THUNDERSTORM WAS NEAR THE OHIO RIVER AROUND NEW MATAMORAS AND SISTERSVILLE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE KIDWELL AND MIDDLEBOURNE. EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:09 PM EDT | Severe Thunderstorm Warning | RLX | Harrison | 36 min |
| Jul 13, 6:24 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Taylor | 51 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.